Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 12, NWS Louisville, KY

February 20, 20146 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Feb 20, 2014, 8:56 PM CST for 6 counties in Kentucky. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 20, 2014, 8:56 PM CST (02:56 UTC)
Expired
Feb 20, 2014, 9:25 PM CST
In force
29 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Breckinridge County, KY, Butler County, KY, Grayson County, KY, Hardin County, KY, Meade County, KY, Ohio County, KY

The radar

The Louisville radar (KLVX), 26 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 20, 9:19 PM CSTTSTM WND GST 50Ekron, KY
Feb 20, 9:20 PM CSTTSTM WND DMGRosine, KYSEVERAL TREES WERE DOWNED AND BLOCKING ROADS IN ROSINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 20, 5:45 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 346 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
346 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

866 
WUUS53 KLMK 210256
SVRLMK
KYC027-031-085-093-163-183-210325-
/O.NEW.KLMK.SV.W.0012.140221T0256Z-140221T0325Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
856 PM CST THU FEB 20 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTH CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHWESTERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
  MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
  EAST CENTRAL OHIO COUNTY IN NORTHWEST KENTUCKY...

* UNTIL 925 PM CST/1025 PM EST/

* AT 953 PM EST/853 PM CST/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM 6 MILES NORTHWEST OF BRANDENBURG TO 7 MILES
  SOUTH OF HARTFORD TO 5 MILES NORTHWEST OF MUNFORDVILLE...AND MOVING
  NORTHEAST AT 65 MPH.

  HAZARD...65 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BRANDENBURG...WEBSTER...KIRK...GLEN DEAN...MOUNT PLEASANT...
  ARNOLD...DEMPSTER...NEAFUS...DOGWALK...PETH...MIDWAY...HORSE
  BRANCH...HARNED...WINDY HILL...HITES FALLS...CANEYVILLE...
  IRVINGTON...STEFF...DO STOP AND HICKORY CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3807 8627 3805 8626 3801 8618 3801 8611
      3801 8608 3796 8605 3800 8602 3801 8597
      3800 8594 3765 8618 3764 8622 3734 8648
      3732 8693
TIME...MOT...LOC 0256Z 241DEG 58KT 3809 8618 3737 8681
          3737 8588

HAIL...<.75IN
WIND...60MPH
$$
JBS
1 follow-up statement
506 
WWUS53 KLMK 210317
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1017 PM EST THU FEB 20 2014

KYC183-210327-
/O.CAN.KLMK.SV.W.0012.000000T0000Z-140221T0325Z/
OHIO KY-
917 PM CST THU FEB 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OHIO COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
COUNTY. NO SEVERE WEATHER HAS BEEN REPORTED FROM THIS AREA AT THIS 
TIME. 

LAT...LON 3802 8621 3801 8618 3801 8609 3796 8605
      3797 8603 3800 8602 3801 8596 3800 8594
      3765 8618 3764 8622 3734 8648 3734 8662
TIME...MOT...LOC 0317Z 241DEG 58KT 3824 8579 3753 8643
          3752 8550

$$

KYC027-031-085-093-163-210325-
/O.CON.KLMK.SV.W.0012.000000T0000Z-140221T0325Z/
MEADE KY-BRECKINRIDGE KY-BUTLER KY-GRAYSON KY-HARDIN KY-
917 PM CST THU FEB 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HARDIN...WESTERN GRAYSON...NORTHEASTERN BUTLER...SOUTHEASTERN
BRECKINRIDGE AND SOUTHEASTERN MEADE COUNTIES UNTIL 925 PM CST/1025 PM
EST/...

AT 1012 PM EST/912 PM CST/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM SHIVELY TO 13 MILES WEST OF LEITCHFIELD TO 10 
MILES SOUTHEAST OF HODGENVILLE...AND MOVING EAST AROUND 50 TO 55 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
COBBLERS KNOB...HUGHES LANDING...MADRID...FAIRFIELD...FISHER...
LILAC...MAPLES CORNER...HANGING ROCK...CENTERVIEW...BIG SPRING...HIGH
PLAINS CORNER...HUDSON...EVELEIGH...DYER...HOWARD...CONSTANTINE...
WEST POINT...GRAHAMTON...MULDRAUGH AND FLAHERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3802 8621 3801 8618 3801 8609 3796 8605
      3797 8603 3800 8602 3801 8596 3800 8594
      3765 8618 3764 8622 3734 8648 3734 8662
TIME...MOT...LOC 0317Z 241DEG 58KT 3824 8579 3753 8643
          3752 8550

HAIL...<.75IN
WIND...60MPH

$$

TWF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 5:55 PM CST, 3 hours 1 minute earlier.

Area forecast discussion, Feb 20, 5:55 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
655 PM EST Thu Feb 20 2014

...Forecast Update...
Issued at 650 PM EST Thu Feb 20 2014

Despite concern below for some loss of instability in a narrow
northeast/southwest corridor of central Kentucky, enough of the rest
of the region has a heightened threat for tornadoes, that a new
tornado watch box covering all of central Kentucky and south central
Indiana. Sounding parameters and mesoanalysis data match up with a
local tornado study done on these types of systems. Specifically,
0-1 km shear and SRH as well as the significant tornado parameter
all show higher values over our northwest forecast area now, and
less, but still high values, across south central KY. We still will
have to wait and see if the current corridor from Leitchfield to
Louisville can recover from the current light/moderate storms by
late evening. The watch will be out till midnight.

Issued at 550 PM EST Thu Feb 20 2014

Starting to get some thunderstorms into our southwest forecast area
this hour, but gradient winds ahead of these storms still have been
the main story so far today, with peak gusts of 40-45 mph for many
places. A strong cap has been in place today, keeping moisture
trapped below about 7500 feet. Radar trends and satellite indicate
that cap breaking over western KY, with those cells moving into our
area. Have delayed onset of precip over the east to account for this
change, but still have plenty of dynamics and instability in place,
to warrant maintaining the damaging wind/isolated embedded tornado
threat.

Will be watching the second line, along the cold front, now about to
enter far western KY. Will be watching two areas for severe
development, one north of this first batch of storms, where the line
will have a chance to move into some untapped air, and a second
across south central Kentucky, as the cold front catches up to
storms ongoing. If we can get this light/moderate rain shield to
move into the Louisville/Lexington corridor, conditions should not
be as bad when the actual front pushes through.

.SHORT TERM (Now through Friday)...
Issued at 345 PM EST Thu Feb 20 2014

...STRONG GRADIENT WINDS EXPECTED TO CONTINUE THIS AFTERNOON AND
EVENING...

...SEVERE WEATHER EPISODE LIKELY THIS EVENING ALONG WITH A FLASH
FLOOD THREAT ACROSS THE NORTH...

In the near term, gusty southerly winds continue to bring an influx
of mild air and increasing moisture into the region.  Afternoon
temperatures were in the lower 70s across southern Kentucky with
upper 60s across southern Indiana.  Expect temperatures to remain
generally steady state for the remainder of this afternoon...though
a slight decrease in readings is likely after sunset.  Temperatures
may drop back into the middle to upper 60s before the cold front
arrives.  Surface observations and observations from the KY Mesonet
show that winds are in the 20-25 MPH with gusts up around 40 MPH.
These strong gradient winds will continue through the remainder of
the afternoon and evening.

As for convective evolution, we expect convection to continue to
grow upscale over western Kentucky this afternoon.  Initially we
will see a band of scattered convection continue to develop in a
pre-frontal confluence axis across western KY.  This is where the
advection of higher theta-e air will occur.  This convection will
likely grow more toward the southwest into western Tennessee.
Overall upgrowth will probably start off slowly due to weaker
instability.  The cloud cover across the region has really kept
insolation down as well as the instability.  The latest high
resolution/convection allowing model guidance continue to show
convection generating along the frontal boundary which is currently
approaching the St. Louis metro area.  Earlier guidance suggested
that this line would grow upscale and then merge with the
pre-frontal convective activity out ahead of it.  However, some of
the very latest guidance has now backed off that idea and suggests
that much of the forcing will occur along the actual front later
this evening.  This seems logical given the current observations and
radar trends.  Should this continue to be the case, then the
expected squall line will likely arrive a little later than
previously forecast.

Based on the current data, we have adjusted the forecast slightly to
account for the slightly slower arrival of convection.  In general,
we'll see scattered convection across central KY this afternoon and
evening, but the main convective line associated with the front will
arrive later. We anticipate that linear convection will likely move
into our western counties in the 7-9P EST time frame and then into
the I-65 corridor between 8-10P EST.  With the expected development
of the cold pool, we will likely see the line accelerate with time
and thus it will approach the Lexington/I-75 corridor by 9-11P EST.

The main threats with this line continue to be damaging winds in
excess of 65 MPH.  There continues to be a conditional tornado
threat with this line as it heads east.  However, best combination
of shear/instability will be to our west and the with the line
taking more of a linear mode later this evening, we strongly believe
that damaging winds will become the main convective hazard.  In
addition to the convective wind and tornado threats, there is a
threat of flash flooding across our SE IN/NE KY counties due to
recent snow melt and expected rainfall with this system (1-1.5
inches).  These threats are addressed down in the hydrology section
below.

The surface cold front will likely clear our forecast area after
midnight...which will result in the end of convection along with
colder air invading the region.  The colder air will not arrive in
earnest until very late tonight and readings are expected to cool
into the middle to upper 30s by morning.

The outlook for Friday looks to be rather dry and cooler than what
we've seen today.  Temperatures look to remain a bit mild with
readings generally in the upper 40s to around 50 in the north with
lower to middle 50s across southern Kentucky.

.LONG TERM (Friday Night through Wednesday)...
Issued at 312 PM EST Thu Feb 20 2014

The long term portion of the forecast will be characterized by broad
and shallow troughing in the mid levels across much of the CONUS.
This will allow for individual weak disturbances embedded in the
flow to drop through the Ohio Valley. There will likely be small
chances of light rain or snow with each disturbance, however overall
the disturbances appear to be moisture starved, and timing is very
difficult to nail down at this point. Additionally, each disturbance
will bring a reinforcing shot of cold air behind it, keeping
temperatures well below normal for next week.

Saturday will be a nice day with steady southwest winds and
increasing mid and upper level cloud cover. Look for highs to jump
into the 55 to 60 degree range. By Saturday night into Sunday, the
first of the moisture starved PV anomalies looks to scoot across the
Ohio Valley, with a nearly stationary baroclinic zone resting across
the Ohio Valley beneath it. Models have been inconsistent with these
features so will continue to leave portion of the forecast dry until
confidence is higher. If enough moisture ends up being present to
allow for precipitation chances, moisture profiles would support
moistly rain. However, some light snow could mix in across the north
Sunday morning as colder air filters in behind the front sinking
slowly south. Lows Saturday night will be in the 30s, with highs
Sunday only in the low 40s north to low 50s south.

A reinforcing shot of cold air will build into the Ohio Valley
starting Sunday night, keeping temperatures well below normal
through the remainder of the week. As mentioned above, a few weak PV
anomalies will dive through the shallow northwest flow and could
bring some light precipitation chances, however models have been
inconsistent with any one feature. Highs Monday will be the warmest
of the week in the upper 30s to mid 40s. Then, highs on Tuesday
through Thursday will struggle only into the low and mid 30s across
southern Indiana and north central Kentucky. Meanwhile, lows will be
in the upper teens and lower 20s each night. Across south central
KY, highs will be in the upper 30s and low 40s, with lows each night
in the mid 20s.

&&

.HYDROLOGY...

Issued at 300 PM EST Thu Feb 20 2013

We are still concerned with a flash flood threat across our
northeastern sections of our forecast area.  The recent snow melt
has led to saturated soil conditions in this area.  A number of low
water crossings are already flooded and the expected rainfall from
tonight's storms will only aggravate ongoing hydrologic conditions.
Therefore, the flash flood watch will continue across this region
tonight.
&&

.AVIATION (00Z TAF Update)...
Updated at 625 PM EST Thu Feb 20 2014

A potent low pressure area is moving north northeast across the
IA/WI border this hour, forcing a cold front now into the western
tip of KY. A couple areas of convection have formed ahead of this
front, with stronger storms now about to enter the KBWG terminal.
The northern part of this line also is getting close to SDF, and
light rain is beginning to fall, along with embedded thunder. A
second line, closer to the front, is causing stronger storms farther
to our west. As this second line comes through, the KSDF and KLEX
terminals should see gusty winds, but the magnitude will depend on
how much this first batch of rain taps the low-level instability
available. Have backed off on wind gusts during the peak period for
these storms to come through for now, but will have to monitor radar
trends in future updates.  As the front comes through late tonight,
winds will shift around to westerly with gusts continuing. Available
guidance indicates the gusts should come down markedly, but upstream
obs have not been as low. Will keep in gusts around 20 nots after
the rains end early Friday. Gusty conditions will continue Friday,
under quickly clearing skies.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH until 1 AM EST Friday FOR KYZ030>043-049.

     WIND ADVISORY until 1 AM EST /Midnight CST/ Friday FOR
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

IN...FLASH FLOOD WATCH until 1 AM EST Friday FOR INZ077>079-091-092.

     WIND ADVISORY until 1 AM EST /Midnight CST/ Friday FOR
     INZ076>079-083-084-089>092.

&&

Update.........RJS
Short Term.....MJ
Long Term......BJS
Hydrology......MJ
Aviation.......RJS
Hazardous weather outlook, Feb 20, 7:17 PM CST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
817 PM EST THU FEB 20 2014

INZ077>079-091-092-KYZ030>043-049-220130-
WASHINGTON IN-SCOTT IN-JEFFERSON IN-FLOYD IN-CLARK IN-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-CLARK KY-
INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON...
NEW ALBANY...JEFFERSONVILLE...LOUISVILLE...LA GRANGE...BEDFORD...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...WINCHESTER
817 PM EST THU FEB 20 2014

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM EST FRIDAY...
...TORNADO WATCH 14 IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A STRONG PRESSURE GRADIENT WILL PRODUCE GUSTY SOUTH WINDS THIS
EVENING ACROSS THE OUTLOOK AREA. SUSTAINED WINDS OF 20 TO 25 MPH
WITH GUSTS UP TO 45 MPH WILL BE POSSIBLE.

A STRONG COLD FRONT WILL PUSH THROUGH THE REGION
TONIGHT...BRINGING THUNDERSTORMS. THESE STORMS ARE EXPECTED TO BE
STRONG TO SEVERE...WITH DAMAGING WINDS AND HEAVY RAINFALL BEING
THE MAIN THREATS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH
THESE STORMS. AT THIS TIME...THE BEST TIME FOR HAZARDOUS WEATHER
APPEARS TO BE UNTIL MIDNIGHT EST.

MODERATE TO HEAVY RAINFALL ASSOCIATED WITH THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING MAY CAUSE FLASH FLOODING IN FLOOD PRONE
AREAS THAT ARE ALREADY SATURATED FROM RECENT RAINS AND SNOWPACK
MELTING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY WIND DAMAGE AND WIND SPEEDS
GREATER THAN 40 MPH THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ076-083-084-089-090-KYZ023>029-045>048-053>057-061>067-070>078-
081-082-220130-
ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY...
CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG...BEAVER DAM...
LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...
SHEPHERDSVILLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
817 PM EST THU FEB 20 2014 /717 PM CST THU FEB 20 2014/

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/ FRIDAY...
...TORNADO WATCH 14 IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A STRONG PRESSURE GRADIENT WILL CONTINUE TO PRODUCE GUSTY
SOUTHERLY WINDS THIS EVENING. SUSTAINED WINDS OF 20 TO 25 MPH WITH
GUSTS UP TO 45 MPH WILL BE POSSIBLE THIS EVENING.

A STRONG COLD FRONT WILL APPROACH THE REGION THIS EVENING...BRINGING
THUNDERSTORMS TO THE REGION. THESE STORMS ARE EXPECTED TO BE
SEVERE...WITH DAMAGING WINDS AND BRIEFLY HEAVY RAINFALL BEING THE
MAIN THREATS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH THESE
STORMS. AT THIS TIME...THE BEST TIME FOR HAZARDOUS WEATHER APPEARS
TO BE UNTIL MIDNIGHT EST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY WIND DAMAGE AND WIND SPEEDS
GREATER THAN 40 MPH THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

MJ/BJS/RJS

In the hours before

Special weather statement, Feb 20, 8:26 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
926 PM EST THU FEB 20 2014

INZ077-078-210255-
SCOTT IN-WASHINGTON IN-
926 PM EST THU FEB 20 2014

...STRONG THUNDERSTORMS WITH LIGHTNING...HEAVY RAIN...AND 40 MPH
WINDS...

AT 921 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
BROWNSTOWN TO 10 MILES SOUTHWEST OF SALEM...AND MOVING EAST AT 40 TO
45 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS AROUND 40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  SALEM...
  CANTON...
  PUMPKIN CENTER AND NEW PHILADELPHIA...
  LITTLE YORK AND SOUTH BOSTON...
  BUNKER HILL AND NEW SALEM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES.

&&

LAT...LON 3857 8586 3849 8626 3877 8615 3877 8613
      3879 8608 3877 8604 3877 8599 3876 8598
      3877 8595 3876 8590 3873 8588 3874 8585
      3881 8580 3884 8573
TIME...MOT...LOC 0226Z 264DEG 29KT 3876 8606 3851 8619

TWF
Local storm report, Feb 20, 8:38 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
938 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     TSTM WND DMG     5 SW SCOTTSVILLE        36.70N  86.26W
02/20/2014                   ALLEN              KY   LAW ENFORCEMENT

            TREES REPORTED DOWN.

&&

EVENT NUMBER LMK1400258

SZAPPANOS
Local storm report, Feb 20, 8:39 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
939 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     TSTM WND DMG     HALFWAY                 36.80N  86.30W
02/20/2014                   ALLEN              KY   LAW ENFORCEMENT

            TREES REPORTED DOWN.

&&

EVENT NUMBER LMK1400259

SZAPPANOS
Local storm report, Feb 20, 8:40 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
940 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     TSTM WND DMG     SCOTTSVILLE             36.75N  86.20W
02/20/2014                   ALLEN              KY   LAW ENFORCEMENT

            TREES REPORTED DOWN IN THE CITY.

&&

EVENT NUMBER LMK1400260

SZAPPANOS
Special weather statement, Feb 20, 8:49 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
949 PM EST THU FEB 20 2014

INZ077-078-090>092-KYZ025-210320-
CLARK IN-FLOYD IN-HARRISON IN-MEADE KY-SCOTT IN-WASHINGTON IN-
949 PM EST THU FEB 20 2014

...STRONG THUNDERSTORMS WITH LIGHTNING...HEAVY RAIN...AND 40 MPH
WINDS...

AT 944 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST
OF SALEM TO 6 MILES NORTH OF CORYDON TO 13 MILES NORTHWEST OF
BRANDENBURG...AND MOVING EAST AT 35 TO 40 MPH.

LIGHTNING...VERY HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY WINDS
OF AROUND 40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  NEW ALBANY...
  CORYDON...
  BUNKER HILL AND NEW AMSTERDAM...
  NEW LIBERTY AND GEORGETOWN...
  BLUE LICK AND HENRYVILLE...
  MEMPHIS AND SAINT JOSEPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES.

&&

LAT...LON 3864 8557 3860 8556 3836 8572 3807 8606
      3805 8642 3813 8635 3814 8632 3816 8633
      3830 8622 3865 8588
TIME...MOT...LOC 0249Z 266DEG 30KT 3849 8595 3830 8609
          3809 8632

TWF
Local storm report, Feb 20, 8:54 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
954 PM EST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     TSTM WND GST     NEW PEKIN               38.50N  86.02W
02/20/2014  E60 MPH          WASHINGTON         IN   BROADCAST MEDIA

            TREES REPORTED DOWN.

&&

EVENT NUMBER LMK1400261

SZAPPANOS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 6:06 PM CSTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Hart24 min
Feb 20, 6:31 PM CSTSpecial Weather StatementLMKHart29 min
Feb 20, 7:10 PM CSTSpecial Weather StatementLMKSimpson, Warren30 min
Feb 20, 7:18 PM CSTSpecial Weather StatementLMKEdmonson, Warren32 min
Feb 20, 7:23 PM CSTSevere Thunderstorm WarningLMKAllen, Simpson, Warren32 min
Feb 20, 7:28 PM CSTTornado WarningLMKSimpson, Warren22 min
Feb 20, 7:31 PM CSTTornado WarningLMKAllen, Simpson29 min
Feb 20, 7:47 PM CSTSpecial Weather StatementLMKHart33 min
Feb 20, 7:47 PM CSTSevere Thunderstorm WarningLMKHancock28 min
Feb 20, 7:57 PM CSTSevere Thunderstorm WarningLMKAllen, Barren, Green, Metcalfe, Monroe28 min
Feb 20, 8:21 PM CSTSevere Thunderstorm WarningLMKAllen, Barren, Warren19 min
Feb 20, 8:25 PM CSTSevere Thunderstorm WarningLMKAllen, Barren30 min
Feb 20, 8:35 PM CSTAreal Flood AdvisoryLMKTrimble3 hr
Feb 20, 8:41 PM CSTSevere Thunderstorm WarningLMKAllen, Monroe19 min
Feb 20, 9:02 PM CSTSevere Thunderstorm WarningLMKJefferson28 min
Feb 20, 9:03 PM CSTSevere Thunderstorm WarningLMKAdair, Clinton, Cumberland, Green, Metcalfe, Monroe and 2 more32 min
Feb 20, 9:05 PM CSTSevere Thunderstorm WarningLMKTrimble30 min
Feb 20, 9:27 PM CSTSpecial Weather StatementLMKEdmonson, Grayson, Hardin28 min
Feb 20, 9:27 PM CSTSevere Thunderstorm WarningLMKAdair, Casey, Clinton, Cumberland, Russell28 min
Feb 20, 9:28 PM CSTSpecial Weather StatementLMKBoyle, Casey, Garrard, Jessamine, Lincoln32 min
Feb 20, 9:28 PM CSTSevere Thunderstorm WarningLMKBullitt, Jefferson32 min
Feb 20, 9:34 PM CSTTornado WarningLMKAdair, Casey, Russell21 min
Feb 20, 9:40 PM CSTSpecial Weather StatementLMKHenry, Trimble30 min
Feb 20, 9:47 PM CSTSevere Thunderstorm WarningLMKBoyle, Casey, Clark, Fayette, Garrard, Jessamine and 2 more28 min
Feb 20, 9:53 PM CSTSevere Thunderstorm WarningLMKHenry, Trimble32 min
Feb 20, 9:54 PM CSTSevere Thunderstorm WarningLMKClinton21 min
Feb 20, 9:58 PM CSTSevere Thunderstorm WarningLMKBullitt, Henry, Jefferson, Oldham, Shelby, Spencer32 min
Feb 20, 10:02 PM CSTTornado WarningLMKGarrard, Madison23 min
Feb 20, 10:04 PM CSTTornado WarningLMKBourbon, Clark, Fayette, Nicholas26 min
Feb 20, 10:09 PM CSTSpecial Weather StatementLMKAnderson, Green, Hart, Larue, Marion, Nelson and 1 more31 min
Feb 20, 10:11 PM CSTSevere Thunderstorm WarningLMKBourbon, Clark, Garrard, Madison24 min
Feb 20, 10:21 PM CSTSevere Thunderstorm WarningLMKFranklin, Henry, Scott, Shelby29 min
Feb 20, 10:26 PM CSTSpecial Weather StatementLMKAnderson, Franklin, Woodford29 min
Feb 20, 10:42 PM CSTSpecial Weather StatementLMKAdair, Anderson, Boyle, Green, Jessamine, Marion and 3 more28 min
Feb 20, 10:51 PM CSTSpecial Weather StatementLMKBourbon, Fayette, Harrison, Nicholas, Scott, Woodford44 min
Feb 20, 11:11 PM CSTSpecial Weather StatementLMKAdair, Boyle, Casey, Clark, Garrard, Jessamine and 3 more44 min
Feb 21, 11:56 AM CSTRiver Flood WarningLMKBourbon21 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.